MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-45552-CURVB
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided one image showing the peel-away sheath.The edges of the extrusion were wavy and not uniform.This is an indicator that the sheath did not tear correctly.The customer returned one peel-away sheath.The dilator was not returned.Signs of use were observed on the peel-away tabs.Visual analysis revealed that the peel-away was split completely down the extrusion.Both sides of the extrusion were intact.No separations were observed; however, microscopic examination revealed that the edges were wavy and not uniform.This is an indicator that the sheath did not tear as it is intended.The overall length of the sheath measured 2 13/16", which within the specification limits of 2 5/8 - 2 7/8" per the sheath product drawing.The outer and inner diameters of the sheath could not be accurately measured due to the condition of the returned sample.Functional testing could not be performed due to the condition of the returned sample.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis".The ifu also states, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of a peel-away sheath tearing incorrectly was confirmed through complaint investigation.Visual examination revealed that the sheath was split along the entire extrusion; however, the edges of the split were rough and jagged.The sheath met all relevant dimensional requirements.The appearance of the defect is consistent with damage due to a manufacturing process.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "when the two sides of the peel-away sheath were separated, it was noted that one of the seams in the sheath had appeared to have separated irregularly and had a a serrated edge.The device functioned normally but had an abnormal appearance." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444861
Report Number9680794-2024-00512
Device Sequence Number14266223
Product Code LJS
UDI-Device Identifier10801902208702
UDI-Public10801902208702
Combination Product (Y/N)N
PMA/510(K) Number
K123759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberDLX-45552-CURVB
Device Lot Number33F24A0335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexUnknown